MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 5" (13 CM) BAG SPIKE ADAPTER W/SPIROS¿ W/RED CAP, VENTED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 5" (13 CM) BAG SPIKE ADAPTER W/SPIROS¿ W/RED CAP, VENTED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH3034
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for evaluation.Investigation is pending.
 
Event or Problem Description
The event involved a 5" (13 cm) bag spike adapter w/spiros¿ w/red cap, vented cap where it was reported chemotherapy leaked from the spiros.The event occurred after infusion.There was no unprotected chemo exposure in this event.The chemo spill was cleaned up per facility protocol by a spill kit.There was no concomitant drug and no concomitant device involved.There was no bleed back noted.There was patient involvement, no adverse event/patient harm and no delay in critical therapy.
 
Additional Manufacturer Narrative
The reported complaint of leakage was confirmed.During visual inspection, the half-seal of the spiros on the set was skewed and not properly seated within the spiros housing.The sample was leak tested per product performance specifications and leakage occurred from the misassembled half-seal.The probable cause of the leakage is due to a misassembled half-seal during the spiros assembly.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
5" (13 CM) BAG SPIKE ADAPTER W/SPIROS¿ W/RED CAP, VENTED CAP
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18498429
Report Number9617594-2024-00025
Device Sequence Number12798523
Product Code ONB
UDI-Device Identifier00840619024116
UDI-Public(01)00840619024116(17)271001(10)10017891
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH3034
Device Lot Number10017891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CHEMOTHERAPY, UNK MFR.
Patient SexUnknown